Back
 AJCM  Vol.2 No.2 , June 2012
On the Coupled of NBEM and FEM for an Anisotropic Quasilinear Problem in Elongated Domains
Abstract: In this paper, based on the Kirchhoff transformation, the coupling of natural boundary element method and finite element method are discussed for solving exterior anisotropic quasilinear problems with elliptic artificial boundary. By the principle of the natural boundary reduction, we obtain natural integral equation on elliptic artificial boundaries, the coupled variational problem and its numerical method. Moreover, the convergence and error estimate of the approximate solutions are obtained. Finally, some numerical examples are presented to illuminate the feasibility of the method.
Cite this paper: B. Liu and Q. Du, "On the Coupled of NBEM and FEM for an Anisotropic Quasilinear Problem in Elongated Domains," American Journal of Computational Mathematics, Vol. 2 No. 2, 2012, pp. 143-155. doi: 10.4236/ajcm.2012.22020.
References

[1]   K. Feng, “Finite Element Method and Natural Boundary Reduction,” Proceedings of the International Congress of Mathematicians, Warsaw, 1983, pp. 1439-1453.

[2]   D. H. Yu, “Natural Boundary Integral Method and Its Applications,” Science Press & Kluwer Academic Publishers, Amsterdam, 2002.

[3]   H. D. Han, Z. Y. Huang and D. S. Yin, “Exact Artificial Boundary Conditions for Quasilinear Elliptic Equations in Unbounded Domains,” Communications in Mathematical Science, Vol. 6, No. 1, 2008, pp. 71-83.

[4]   H. D. Han and X. N. Wu, “The Artificial Boundary Method—Numerical Solutions of Partial Differential Equations on Unbounded Domains,” in Chinese, Tsinghua University Press, Beijing, 2010.

[5]   M. J. Grote and J. B. Keller, “On Non-Reflecting Boundary Conditions,” Journal of Computational Physics, Vol. 122, No. 2, 1995, pp. 231-243. doi:10.1006/jcph.1995.1210

[6]   M. J. Grote and J. B. Keller, “Exact non-Reflecting Boundary Conditions, Journal of Computational Physics, Vol. 82, No. 1, 1989, pp. 172-192. doi:10.1016/0021-9991(89)90041-7

[7]   Q. K. Du and M. X. Tang, “Exact and Approximate Artificial Boundary Conditions for the Hyperbolic Problems in Unbounded Domains,” Applied Mathematics and Computation, Vol. 169, No. 1, 2005, pp. 544-562. doi:10.1016/j.amc.2004.09.074

[8]   G. N. Gatica and G. C. Hsiao, “On the Coupled BEM and FEM for a Nonlinear Exterior Dirichlet Problem in R2,” Numerische Mathematik, Vol. 61, No. 1, 1992, pp. 171- 214. doi:10.1007/BF01385504

[9]   Z. P. Wu, T. Kang and D. H. Yu, “On the Coupled NBEM and FEM for a Class of Nonlinear Exterior Dirichlet Problem in R2,” Science in China Series A, Mathematics, Vol. 47, No. 1, 2004, pp. 181-189.

[10]   D. J. Liu and D. H. Yu, “A FEM-BEM Formulation for an Exterior Quasilinear Elliptic Problem in the Plane,” Journal of Computational Mathematics, Vol. 26, No. 3, 2008, pp. 378-389.

[11]   S. Meddahi, M. Gonzalez and P. Perez, “On a FEM-BEM Formulation for an Exterior Quasilinear Problem in the Plane,” SIAM Journal on Numerical Analysis, Vol. 37, No. 6, 2000, pp. 1820-1837. doi:10.1137/S0036142998335364

[12]   I. Hlavacek and M. Krzek, “A note on the Neumann Problem for a Quasilinear Elliptic Problem of a Non- monotone Type,” Journal of Mathematical Analysis and Application, Vol. 211, No. 1, 1997, pp. 365-369. doi:10.1006/jmaa.1997.5447

[13]   G. Ben-Porat and D. Givoli, Solution of Unbounded Domain Problems Using Elliptic Artificial Boundaries,” Communications in Numerical Methods in Engineering, Vol. 11, No. 9, 1995, pp. 735-741. doi:10.1002/cnm.1640110904

[14]   D. H. Yu and Z. P. Jia, “Natural Integral Operator on Elliptic Boundary and the Coupling Method for an Ani- sotropic Problem,” in Chinese, Mathematic Numerica Sinica, Vol. 24, No. 3, 2002, pp. 375-384.

[15]   J. M. Wu and D. H. Yu, “The Natural Boundary Element Method for Exterior Elliptic Problem,” in Chinese, Mathematic Numerica Sinica, Vol. 22, 2000, pp. 355-368.

[16]   D. B. Ingham and M. A. Kelmanson, “Boundary Integral Equation Analysis of Singular, Potential, and Biharmonic Problems, Lecture Notes in Engineer,” Springer Verlag, Berlin, 1984.

[17]   G. N. Gatica and G. C. Hsiao, “Boundary-Field Equation Methods for a Class of Nonlinear Problems, Pitman Research Notes in Mathematics Series 331,” Longman, Harlow, 1995.

[18]   I. Hlavacek, M. Krlzek and J. Maly, “On Galerkin Approximations of a Quasi-Linear Nonpotential Elliptic Problem of a Nonmonotone Type,” Journal of Mathematical Analysis and Application, Vol. 184, No. 1, 1994, pp. 168-189. doi:10.1006/jmaa.1994.1192

[19]   J. Xu, “Theory of Multilevel Methods,” Ph.D. Thesis, Cornell University, Ithaca, 1989.

[20]   C. Chen and J. Zhou, “Boundary Element Methods,” Academic Press, London, 1992.

 
 
Top